Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 83, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 11, 2011, 9:46 AM EDT for Allegan County, Ottawa County, Van Buren County, Michigan. It was in force for 73 min. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2011, 9:46 AM EDT (13:46 UTC)
- Expired
- Jul 11, 2011, 10:59 AM EDT
- In force
- 73 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 75.0 mph
Counties Allegan County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 49 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 10:00 AM EDT | TSTM WND DMG | Holland, MI | POWER LINES DOWN. |
| Jul 11, 10:16 AM EDT | TSTM WND DMG | Allegan, MI | SPOTTER REPORTS 3 FOOT DIAMETER HEALTHY TREES UPROOTED, DOWN ON POWER LINES AT LINN ST AND S CEDAR ST. |
| Jul 11, 10:18 AM EDT | TSTM WND DMG | Hartford, MI | VAN BUREN COUNTY SHERIFFS DEPARTMENT REPORTS NUMEROUS AREAS OF TREE DAMAGE ACROSS THE COUNTY. THE CITY OF HARTFORD SUSTAINED TREE DAMAGE AS WELL AS MATTAWAN. WIDESPREAD POWER OUTAGES HAVE OCCURRED PARTICULARLY ACROSS THE SOUTHERN HALF OF THE COUNTY. SOME ROTTE |
| Jul 11, 10:24 AM EDT | TSTM WND GST 49 | 5 W Holland, MI | MEASURED WIND GUST OF 49 MPH AT SPYGLASS HILL. REPORT COURTESY OF WOODTV. |
| Jul 11, 10:26 AM EDT | TSTM WND DMG | West Olive, MI | LINES DOWN AT 32ND AND BARRY IN HUDSONVILLE AND PARK TOWNSHIP. |
| Jul 11, 10:29 AM EDT | TSTM WND DMG | 1 Ese Holland, MI | A SIX INCH HEALTHY LIMB CAME DOWN. TIME IS RADAR ESTIMATED. |
| Jul 11, 10:29 AM EDT | TSTM WND DMG | 4 Wsw Holland, MI | A THREE INCH HEALTHY BIRCH TREE IS DOWN NEAR 32ND AND WILDWOOD. TIME IS ESTIMATED FROM RADAR. |
| Jul 11, 10:29 AM EDT | TSTM WND GST 70 | 1 Nnw Holland, MI | ALSO 4 TO 5 TREES DOWN, 16-18 INCHES IN DIAMETER. |
| Jul 11, 10:29 AM EDT | TSTM WND GST 80 | 2 Nne Holland, MI | ALSO 8 POWER POLES DOWN. ONE SNAPPED IN HALF. DOWNTOWN HOLLAND WITHOUT POWER. |
| Jul 11, 10:30 AM EDT | TSTM WND DMG | N Holland, MI | NUMEROUS TREES AND POWER LINES DOWN. MANY TREES DOWN ON HOUSES. |
| Jul 11, 10:30 AM EDT | TSTM WND GST 66 | 5 Wsw Holland, MI | MEASURED AT THE HOLLAND NOS SITE. |
| Jul 11, 10:32 AM EDT | TSTM WND DMG | 1 Ne Lawton, MI | APPROXIMATELY 20 TO 25 PINE TREES WERE BLOWN DOWN ON ONE PROPERTY OFF 64TH AVENUE. |
| Jul 11, 10:34 AM EDT | TSTM WND DMG | Lawton, MI | ROOF TAKEN OFF BALLFIELD DUGOUT. CINDER BLOCKS BLOWN 30 FEET. |
| Jul 11, 10:35 AM EDT | TSTM WND GST 60 | Holland, MI | ESTIMATED WIND GUST IN DOWNTOWN HOLLAND. PEA SIZE HAIL WAS ALSO REPORTED. |
| Jul 11, 10:38 AM EDT | TSTM WND DMG | Holland, MI | APPROXIMATELY 30 REPORTS OF POWER LINES AND TREES DOWN. |
| Jul 11, 10:38 AM EDT | TSTM WND DMG | West Olive, MI | POWER LINES AND TREES DOWN AS WELL AS RESIDENCE DAMAGE. TIME ESTIMATED BY RADAR. |
| Jul 11, 10:54 AM EDT | TSTM WND GST 65 | 5 W Holland, MI | ALSO 0.41 INCHES OF RAIN. |
| Jul 11, 11:00 AM EDT | TSTM WND GST 80 | 2 Nne Holland, MI | ALSO 8 POWER POLES DOWN. ONE SNAPPED IN HALF. DOWNTOWN HOLLAND WITHOUT POWER. |
| Jul 11, 11:02 AM EDT | TSTM WND GST 70 | 1 Nnw Holland, MI | ALSO 4 TO 5 TREES DOWN, 16-18 INCHES IN DIAMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 6:37 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 1.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
986
WUUS53 KGRR 111346
SVRGRR
MIC005-139-159-111515-
/O.NEW.KGRR.SV.W.0083.110711T1346Z-110711T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
946 AM EDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEGAN COUNTY IN SOUTHWEST MICHIGAN...
OTTAWA COUNTY IN SOUTHWEST MICHIGAN...
VAN BUREN COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 1115 AM EDT
* AT 940 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
HURRICANE FORCE WIND GUST IN EXCESS OF 75 MPH. THESE STORMS WERE
LOCATED OVER LAKE MICHIGAN...AND MOVING EAST AT 70 MPH.
* LOCATIONS IMPACTED INCLUDE...
SOUTH HAVEN... GRAND HAVEN... HOLLAND...
SAUGATUCK... ALLEGAN... BEECHWOOD...
DECATUR... BANGOR... PAW PAW...
HUDSONVILLE... COOPERSVILLE... FENNVILLE...
PLAINWELL... WAYLAND...
VAN BUREN STATE PARK... PORTER TWP...
MCDONALD... PALISADES PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS NORTHERN ILLINOIS AND SOUTHERN WISCONSIN. THIS IS A
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 4207 8622 4224 8623 4224 8637 4246 8626
4270 8621 4297 8623 4311 8627 4312 8591
4321 8591 4320 8579 4277 8578 4277 8555
4242 8555 4242 8577 4206 8577
TIME...MOT...LOC 1344Z 261DEG 59KT 4297 8716 4231 8685
4170 8718
WIND...HAIL 75MPH <1.00IN
$$
COBB3 follow-up statements
234
WWUS53 KGRR 111408
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1008 AM EDT MON JUL 11 2011
MIC005-139-159-111515-
/O.CON.KGRR.SV.W.0083.000000T0000Z-110711T1515Z/
VAN BUREN MI-ALLEGAN MI-OTTAWA MI-
1008 AM EDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OTTAWA...
ALLEGAN AND VAN BUREN COUNTIES UNTIL 1115 AM EDT...
AT 1007 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 75 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 23 MILES WEST OF GRAND HAVEN TO 5 MILES
SOUTHWEST OF SOUTH HAVEN TO 17 MILES SOUTH OF STEVENSVILLE...MOVING
EAST AT 70 MPH.
LOCATIONS IMPACTED INCLUDE...
SOUTH HAVEN... GRAND HAVEN... HOLLAND...
SAUGATUCK... ALLEGAN... BEECHWOOD...
DECATUR... BANGOR... PAW PAW...
HUDSONVILLE... COOPERSVILLE... FENNVILLE...
PLAINWELL... WAYLAND...
VAN BUREN STATE PARK... PORTER TWP...
MCDONALD... PALISADES PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHERN ILLINOIS. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4207 8622 4224 8623 4224 8637 4246 8626
4270 8621 4297 8623 4311 8627 4312 8591
4321 8591 4320 8579 4277 8578 4277 8555
4242 8555 4242 8577 4206 8577
TIME...MOT...LOC 1408Z 261DEG 59KT 4303 8665 4237 8635
4177 8656
WIND...HAIL 75MPH <1.00IN
$$
93087
WWUS53 KGRR 111430
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1030 AM EDT MON JUL 11 2011
MIC005-139-159-111515-
/O.CON.KGRR.SV.W.0083.000000T0000Z-110711T1515Z/
VAN BUREN MI-ALLEGAN MI-OTTAWA MI-
1030 AM EDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OTTAWA...
ALLEGAN AND VAN BUREN COUNTIES UNTIL 1115 AM EDT...
AT 1025 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 75 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES WEST OF GRAND HAVEN TO 8 MILES
NORTHEAST OF BANGOR TO 12 MILES SOUTH OF DOWAGIAC...MOVING EAST AT 70
MPH.
IN ADDITION...AT 10 AM POWER LINES AND TREES WERE REPORTED DOWN
AROUND HOLLAND.
LOCATIONS IMPACTED INCLUDE...
SOUTH HAVEN... GRAND HAVEN... HOLLAND...
SAUGATUCK... ALLEGAN... BEECHWOOD...
DECATUR... BANGOR... PAW PAW...
HUDSONVILLE... COOPERSVILLE... FENNVILLE...
PLAINWELL... WAYLAND...
VAN BUREN STATE PARK... PORTER TWP...
MCDONALD... PALISADES PARK...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4207 8622 4224 8623 4224 8637 4246 8626
4270 8621 4297 8623 4311 8627 4312 8591
4321 8591 4320 8579 4277 8578 4277 8555
4242 8555 4242 8577 4206 8577
TIME...MOT...LOC 1429Z 261DEG 59KT 4309 8625 4243 8594
4182 8601
WIND...HAIL 75MPH <1.00IN
$$
93968
WWUS53 KGRR 111459
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1059 AM EDT MON JUL 11 2011
MIC005-139-159-111509-
/O.CAN.KGRR.SV.W.0083.000000T0000Z-110711T1515Z/
VAN BUREN MI-ALLEGAN MI-OTTAWA MI-
1059 AM EDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA...ALLEGAN AND VAN BUREN
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4207 8622 4224 8623 4224 8637 4246 8626
4270 8621 4297 8623 4311 8627 4312 8591
4321 8591 4320 8579 4277 8578 4277 8555
4242 8555 4242 8577 4206 8577
TIME...MOT...LOC 1459Z 261DEG 59KT 4317 8558 4250 8528
4190 8536
$$
93What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 7:30 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 11, 7:30 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 730 AM EDT MON JUL 11 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(430 AM EDT MON JUL 11 2011) VERY WARM AND HUMID CONDITIONS WILL CONTINUE TODAY AND AN APPROACHING COLD FRONT WILL TRIGGER THE DEVELOPMENT OF SCATTERED SHOWERS AND STORMS WELL OUT AHEAD OF IT THIS MORNING AND AFTERNOON. A FEW SEVERE STORMS ARE POSSIBLE. HIGH PRESSURE WILL BUILD IN FOR TUESDAY THROUGH LATE WEEK BRINGING FAIR WEATHER. && .SHORT TERM...(430 AM EDT MON JUL 11 2011) (TODAY THROUGH WEDNESDAY AFTERNOON) OUR PRIMARY SHORT TERM FCST CHALLENGE IS TO EVALUATE CONVECTIVE AND SVR WX POTENTIAL TODAY. THE ATMOSPHERE WILL POTENTIALLY BECOME MODERATELY UNSTABLE OUT AHEAD OF THE APPROACHING COLD FRONT TODAY WITH SB CAPES REACHING AROUND 2000 J/KG. DEEP LAYER SHEAR IS FAVORABLE REACHING AROUND 35-40 KTS. SHOWERS AND TSTORMS OFF TO OUR WNW ACROSS WI EARLY THIS MORNING WILL MOST LIKELY MOVE INTO OUR AREA BY MID TO LATE MORNING. THIS NOTION IS SUPPORTED BY 00Z 4KM WRF NMM SIM Z GUIDANCE. THE OUTFLOW FROM THIS ACTIVITY MAY IN TURN LIMIT OUR CONVECTIVE POTENTIAL SIGNIFICANTLY THIS AFTERNOON. IN ADDITION THERE ARE SEVERAL LIMITING FACTORS TO CONVECTIVE/SVR WX POTENTIAL INCLUDING WEAK SFC CONVERGENCE/LIFT AND AN UNFAVORABLE LLJ. A CONSENSUS OF 00Z GFS/NAM GUIDANCE POPS/QPF ARE STILL QUITE LOW AND IT IS NOTED THAT THE AXIS OF GREATER INSTABILITY WILL BE OFF TO OUR SOUTH ACROSS IL/IN/OH. SO A FEW STRONG TO SEVERE STORMS ARE POSSIBLE TODAY BUT THE BETTER CHC FOR SEVERE WX WILL BE FURTHER SOUTH IN THE AXIS OF STRONGER INSTABILITY. NW WINDS BEHIND THE FRONT WILL ADVECT A DRIER AIRMASS INTO OUR AREA TUESDAY AS A SFC RIDGE BEGINS TO BUILD IN FROM THE NW. THAT HIGH PRESSURE RIDGE WILL BRING FAIR AND SEASONABLY COOL CONDITIONS FOR TUESDAY NIGHT AND WEDNESDAY. && .LONG TERM...(430 AM EDT MON JUL 11 2011) (WEDNESDAY NIGHT THROUGH SUNDAY) THE ENTIRE LONG TERM PERIOD WILL BE CHARACTERIZED BY A BUILDING UPPER RIDGE OVER THE PLAINS AND GREAT LAKES. THE RISING HEIGHTS AND CORRESPONDINGLY WARMING 850MB TEMPS WILL RESULT IN GRADUALLY WARMING TEMPERATURES FROM THURSDAY THROUGH SUNDAY. HIGHS ON THURSDAY WILL BE RIGHT NEAR NORMAL IN THE LOWER 80S...WARMING TO AROUND 90 INTO THE WEEKEND. AS IS NORMALLY THE CASE WITH A BUILDING UPPER RIDGE...PRECIPITATION CHANCES ARE NOT EXPECTED TO BE GREAT. IN FACT...YOU COULD MAKE THE CASE TO GO DRY THROUGH THE ENTIRE LONG TERM. MAIN TIME FRAME OF CONCERN WILL BE FRIDAY AND FRIDAY NIGHT. THE ECMWF BRINGS A CONVECTIVE COMPLEX THROUGH THE REGION ASSOCIATED WITH A SHORTWAVE CRESTING THE RIDGE. THE GFS IS LESS BULLISH ON THIS WAVE AND IN TURN THE ASSOCIATED PRECIPITATION. THE GFS SEEMS TO BE THE MORE CONSISTENT MODEL OF LATE WITH THE ECMWF TRENDING TOWARD IT WITH SUCCESSIVE RUNS. SO...A LEAN TOWARD THE GFS FOR THIS FORECAST. WARMER AND DRIER IS MY INTUITION THROUGH THE PERIOD. THAT SAID MAINTAINED SMALL CHANCES FOR SHOWERS AND STORMS FRIDAY AND FRIDAY NIGHT. BOTH THE GFS AND ECMWF SHOW A GOOD PUSH OF 850MB DEW POINTS FRIDAY AND FRIDAY NIGHT...BUT THE ECMWF IS MUCH MORE PRONOUNCED. AT THIS POINT SEE NO HARM IN KEEPING THE POPS...BUT CAN SEE US TRENDING THEM OUT WITH TIME. THE ACTUAL GRIDDED POPS ARE 25 PERCENT FRIDAY/FRIDAY NIGHT. && .AVIATION...(730 AM EDT MON JUL 11 2011) ROUGH MORNING EXPECTED AT MKG AND GRR. COULD SEE DAMAGING TO DESTRUCTIVE WIND GUSTS AT BOTH SITES...PARTICULARLY AT MKG...WITH IMPRESSIVE AND MATURE COMPLEX OF STORMS OVER THE LAKE. DECIDED TO GO ABOUT AS AGGRESSIVE AS I FEEL COMFORTABLE WITH AT THE MKG TAF. THIS LINE OF STORMS MAY WEAKEN BY THE TIME IT GETS TO THE EASTERN TAFS. NEVERTHELESS SOME PERIODS OF IFR VISBYS ARE EXPECTED ALONG WITH POTENTIALLY VERY STRONG WIND GUSTS THIS MORNING. SCATTERED AFTERNOON THUNDERSTORMS WILL MAINLY AFFECT THE SOUTHERN/EASTERN TAFS BUT TOUGH TO NAIL DOWN WHERE THOSE MAY DEVELOP. CONDITIONS IMPROVE TOWARD SUNSET. && .MARINE...(430 AM EDT MON JUL 11 2011) FAIRLY MINIMAL WIND AND WAVE ACTION IS ANTICIPATED TODAY BUT STORMS COULD PRODUCE GUSTY WINDS. A NORTHERLY FLOW DEVELOPS BEHIND THE FRONT TUESDAY WHEN THE WAVES MAY BUILD SLIGHTLY. && .HYDROLOGY...(430 AM EDT MON JUL 11 2011) THE HIGH PRECIPITABLE WATER AIRMASS REMAINS OVER OUR AREA TODAY AND A FEW STORMS MAY PRODUCE LOCALLY HEAVIER RAINFALL. HOWEVER SIGNIFICANT FLOODING IS NOT ANTICIPATED TODAY GIVEN THE LOCALIZED NATURE OF HEAVIER SHOWERS AND 00Z GUIDANCE CONSENSUS MODEL QPF REMAINS QUITE LOW. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: LAURENS SHORT TERM: LAURENS LONG TERM: DUKE AVIATION: HOVING MARINE: LAURENS HYDROLOGY: LAURENS
Hazardous weather outlook, Jul 11, 5:21 AM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 521 AM EDT MON JUL 11 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-120930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 521 AM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF SOUTHWEST LOWER MICHIGAN BETWEEN 800 AM AND 1000 PM. THE FIRST THREAT WILL COME FROM A LINE OF STORMS MOVING EAST OUT OF WISCONSIN AT DAYBREAK. THIS LINE WILL MOVE INTO THE AREA AFTER 800 AM WITH DAMAGING WINDS BEING THE MAIN THREAT. THE MORNING STORMS MAY ACT TO FOCUS ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS SOUTHERN LOWER MICHIGAN THIS AFTERNOON AND EVENING...ESPECIALLY SOUTH OF A HOLLAND TO ST. JOHNS LINE. STORMS THIS AFTERNOON AND EVENING HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL TO AROUND THREE QUARTERS OF AN INCH IN DIAMETER...TORRENTIAL RAINS AND CLOUD TO GROUND LIGHTNING STRIKES. THUNDERSTORM MOVEMENT WILL BE TO THE EAST AT 30 TO 40 MPH TODAY. HEAT INDEX VALUES TODAY MAY PUSH INTO THE MID TO UPPER 90S IN AREAS THAT DO NOT SEE SUBSTANTIAL THUNDERSTORM DEVELOPMENT AND CLOUDS. THE GREATEST POTENTIAL FOR THIS TO OCCUR WILL BE ALONG INTERSTATE 94 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM AROUND 800 AM THIS MORNING INTO THE EVENING HOURS. LMZ844>849-120930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 521 AM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OUT ON LAKE MICHIGAN TODAY. TWO TIME FRAMES OF CONCERN EXIST...THE FIRST BEING THIS MORNING AS A LINE ROLLS EAST OUT OF WISCONSIN. STORMS POTENTIALLY WILL BE MOVING THROUGH THE AREA BETWEEN 800 AM AND NOON. ADDITIONAL STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...ESPECIALLY SOUTH OF MUSKEGON. DAMAGING WINDS...CLOUD TO WATER LIGHTNING AND TORRENTIAL RAINS WILL ALL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM AROUND 800 AM THIS MORNING INTO THE EVENING HOURS. DUKE
In the hours before
Local storm report, Jul 11, 9:21 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
921 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HEAVY RAIN 4 W GRAND RAPIDS 42.97N 85.74W
07/11/2011 M0.94 INCH KENT MI MESONET
THIS IS ONE HOUR RAINFALL.
&&
HOVINGLocal storm report, Jul 11, 9:28 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
928 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM HEAVY RAIN COMSTOCK PARK 43.04N 85.67W
07/11/2011 M1.04 INCH KENT MI TRAINED SPOTTER
45 MINUTE RAINFALL TOTAL.
&&
KHOOGLocal storm report, Jul 11, 9:32 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
932 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL OVID 43.01N 84.38W
07/11/2011 M0.50 INCH CLINTON MI TRAINED SPOTTER
HALF INCH HAIL REPORTED IN OVID WITH WINDS ESTIMATED AT
40 MPH.
&&
KHOOGLocal storm report, Jul 11, 9:33 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
933 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM HEAVY RAIN COMSTOCK PARK 43.04N 85.67W
07/11/2011 M1.04 INCH KENT MI TRAINED SPOTTER
RAINFALL IN 45 MINUTES.
&&
HOVINGLocal storm report, Jul 11, 9:36 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
936 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN 3 N HOLLAND STATE PARK 42.83N 86.21W
07/11/2011 M0.83 INCH OTTAWA MI TRAINED SPOTTER
STORM TOTAL RAINFALL
&&
KHOOGLocal storm report, Jul 11, 9:38 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
938 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN E HUDSONVILLE 42.87N 85.87W
07/11/2011 M0.49 INCH OTTAWA MI COCORAHS
30 MINUTE RAINFALL TOTAL
&&
KHOOGThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:23 AM EDT | Special Marine Warning | GRR | 112 min | |
| Jul 11, 6:49 AM EDT | Severe Thunderstorm Warning | GRR | Oceana | 56 min |
| Jul 11, 7:04 AM EDT | Special Marine Warning | GRR | 116 min | |
| Jul 11, 7:15 AM EDT | Severe Thunderstorm Warning | GRR | Mason | 50 min |
| Jul 11, 7:19 AM EDT | Special Weather Statement | GRR | Barry, Kalamazoo | 56 min |
| Jul 11, 7:22 AM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 31 min |
| Jul 11, 7:31 AM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 59 min |
| Jul 11, 7:38 AM EDT | Severe Thunderstorm Warning | GRR | Lake, Newaygo, Oceana | 52 min |
| Jul 11, 7:47 AM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 58 min |
| Jul 11, 7:48 AM EDT | Special Weather Statement | GRR | Kalamazoo | 57 min |
| Jul 11, 7:59 AM EDT | Severe Thunderstorm Warning | GRR | Ionia, Kent, Mecosta, Montcalm | 91 min |
| Jul 11, 8:39 AM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella | 51 min |
| Jul 11, 8:42 AM EDT | Areal Flood Advisory | GRR | Kent, Ottawa | 6 hr |
| Jul 11, 8:48 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry | 44 min |
| Jul 11, 8:56 AM EDT | Severe Thunderstorm Warning | GRR | Clinton | 52 min |
| Jul 11, 9:09 AM EDT | Areal Flood Advisory | GRR | Allegan, Barry | 5 hr |
| Jul 11, 9:24 AM EDT | Special Marine Warning | GRR | 111 min | |
| Jul 11, 10:21 AM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Kalamazoo, Kent | 84 min |
| Jul 11, 10:29 AM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 31 min |
| Jul 11, 10:53 AM EDT | Coastal Flood Warning | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 9 hr |
| Jul 11, 10:58 AM EDT | Severe Thunderstorm Warning | GRR | Eaton, Ionia, Montcalm | 44 min |
| Jul 11, 11:01 AM EDT | Areal Flood Advisory | GRR | Calhoun, Kalamazoo, Van Buren | 3 hr |
| Jul 11, 11:25 AM EDT | Severe Thunderstorm Warning | GRR | Clinton, Ingham, Jackson | 45 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.